Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 193, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 8, 2021, 10:57 AM CDT for 4 counties in Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 10:57 AM CDT (15:57 UTC)
- Expired
- Jun 8, 2021, 12:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Arkansas County, AR, Desha County, AR, Drew County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 146 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897
WUUS54 KLZK 081557
SVRLZK
ARC001-041-043-079-081700-
/O.NEW.KLZK.SV.W.0193.210608T1557Z-210608T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1057 AM CDT Tue Jun 8 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Desha County in southeastern Arkansas...
Northeastern Drew County in southeastern Arkansas...
South central Lincoln County in southeastern Arkansas...
Southeastern Arkansas County in southeastern Arkansas...
* Until noon CDT.
* At 1056 AM CDT, a severe thunderstorm was located near Winchester,
or near Dumas, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dumas... Mitchellville...
Tillar... Watson...
Winchester... Yancopin...
Omega... Merrisach Lake...
Trusten Holder WMA... Kelso...
Pendleton... Gourd...
Selma... Morgan Point Recreation Area...
Yukon... Pickens in Desha County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and flash flooding
may occur. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3402 9090 3402 9099 3398 9096 3396 9097
3397 9100 3400 9102 3397 9109 3395 9108
3393 9101 3387 9107 3383 9106 3368 9157
3384 9166 3415 9108 3412 9112 3412 9096
3409 9092 3410 9089 3409 9087
TIME...MOT...LOC 1556Z 245DEG 28KT 3380 9154
HAIL...<.75IN
WIND...60MPH
$$
671 follow-up statement
805
WWUS54 KLZK 081647
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1147 AM CDT Tue Jun 8 2021
ARC001-041-043-079-081700-
/O.CON.KLZK.SV.W.0193.000000T0000Z-210608T1700Z/
Desha AR-Drew AR-Lincoln AR-Arkansas AR-
1147 AM CDT Tue Jun 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
DESHA...NORTHEASTERN DREW...SOUTH CENTRAL LINCOLN AND SOUTHEASTERN
ARKANSAS COUNTIES...
At 1147 AM CDT, a severe thunderstorm was located over Omega, or near
Dumas, moving northeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dumas... Mitchellville...
Tillar... Watson...
Winchester... Yancopin...
Omega... Merrisach Lake...
Trusten Holder WMA... Kelso...
Pendleton... Gourd...
Selma... Morgan Point Recreation Area...
Yukon... Pickens in Desha County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and flash flooding
may occur. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3402 9090 3402 9099 3398 9096 3396 9097
3397 9100 3400 9102 3397 9109 3395 9108
3393 9101 3387 9107 3383 9106 3368 9157
3384 9166 3415 9108 3412 9112 3412 9096
3409 9092 3410 9089 3409 9087
TIME...MOT...LOC 1647Z 236DEG 10KT 3381 9148
HAIL...<.75IN
WIND...60MPH
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:39 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 8, 6:39 AM CDT, 4 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 639 AM CDT Tue Jun 8 2021 .AVIATION...Updated w/ a discussion for the 08/12Z TAFs Radar imgry depicted a band of SHRA/TSRA across Srn AR this AM impacting PBF and LLQ. Power outage at PBF continues so wl keep AMD NOT SKED for now. Through the PD, mix of MVFR/IFR condns wl cont across the Srn half of the state, while to the N, condns should remain VFR w/ lingering cloud cover through the day. SHRA/TSRA wl lkly persist through the first half of the PD, impacting most Srn terminals and causing IFR reductions in CIGs/VIS. /232/ && .PREV DISCUSSION...(ISSUED 318 AM CDT Tue Jun 8 2021) SHORT TERM...Today Through Wednesday Night ..SYNOPSIS... Following another eventful day across the Natural State, much of the region picked up another 1 to 2 inches of rainfall Monday, with portions of Srn AR having received upwards of another 2 to 3 inches during this timeframe. Over the last 72 hours, the region has seen significant rainfall accumulations, with the Srn half of the state picking up an estimated of 3 to 4 inches, and some local amounts in excess of 5 to 7 inches. This has created a very saturated and vulnerable soil surface, and led to an increased flash flooding risk heading into Tuesday with more significant rainfall potential over the compromised region. ..TODAY... Latest radar imgry depicted a few developing broken convective bands, of which some heavy rainfall of over an inch has already been noted via QPE. Based on CAM guidance, this is lkly the beginning of a persistent band of convection which could bring a significant amount rainfall to an already vulnerable region. Mesoanalysis indicated a nearly stationary, broad and weak cyclonic H500 perturbation positioned over the Srn Cntrl US, with the approximate upper low located invof the Natural State. H850 and H700 analyses indicate a more robust shortwave feature, detached from the mean ridging flow located across the Nrn US. As this weak upper perturbation continues to slowly meander over the FA, a combination of weak cloud layer flow, ML buoyancy of 1000 J/kg, and an antecedent tropical airmass, e.g., PWATs of 1.8 to 2 inches...above climo 90th percentile for LZK...will contribute to a continuing excessive rainfall risk across the Srn portion of the FA. At the sfc, a weak quasi-stationary bndry is draped over Srn AR, and wl serve as the focus for low-lvl convergence. As convection becomes more organized and persistent, mean low-lvl W-S/Wrly flow wl support back building/training convection, as depicted by most recent radar imgry and CAM guidance. The 00Z suite of CAM guidance has depicted a troubling signal among QPF progs, w/ a band of rainfall across Srn AR over the next 24 hrs, w/ solns suggesting in excess of 10 inches of accumulation and some locally greater amounts. Given the efficiency of rainfall from weak to moderate convection the last few nights, e.g. rainfall rates of 2- 3"/hr, rainfall accumulations of this magnitude may be possible. Of major concern to this fcstr is the location of the forthcoming excessive rainfall. Over the last few days, prior PDs of heavy rain heave contributed to a very compromised soil surface, and runoff is lkly to occur quickly once heavy rainfall begins...e.g., FFG values below 2"/3 hrs, and in some spots less than 1"/3 hrs. This has prompted the continuation of the existing flash flood watch, and an uptick in the wording of the watch, as well a second consecutive upgrade in the Excessive Rainfall Outlook from WPC to include a MODERATE risk area. Given current radar trends and most recent observations, flash flooding is likely over portions of Srn AR over the next 12 to 24 hours, and at times, may become considerable in nature, particularly where rainfall accumulations are the greatest. Please heed local guidance regarding any road closures due to high water, and stay up to date on the current forecast and hazardous situation. ..WEDNESDAY... Some good news regarding the wx on Wednesday, it looks to be a little less concerning water wise...The upper low wl begin to shift Ewrd and greater Cntrl US ridging wl start to expand over the region. A transition to more diurnally driven showers/tstorms is anticipated heading into the long term PD and afternoon high temps beginning to increase into the upper 80s at most locations. LONG TERM...Thursday Through Tuesday The medium range guidance continues to advertise a return to more summer like conditions than what we have experienced of late. With the synoptic scale models in generally good agreement, will simply blend the forecast solutions this morning and wait for the return of hot and humid conditions with generally diurnally driven precip. Pattern initiates with a highly amplified pattern in place. Pattern will be characterized by the same upper troughing that has plagued the mid south of late over the Ohio Valley but still continuing its eastward progression, albeit on the slow side. Upper ridging will be located over the central plains with another trough moving into the Pacific Northwest. Precipitation chances will be at their highest on Thursday until the expanding upper ridge finally pushes the troughiness further away. By Friday, upper ridge will be expanding to the north and east with a subsequent increase in H5 heights. As such temperatures will be on the rise with highs back in the upper 80s to lower 90s as early as Friday. Upper trough moves off the east coast during the weekend and never really allows the ridge to build in overhead. As such, the ridge axis will be over the nations mid section and the CWA will be on its eastern periphery. Precipitation chances will morph into diurnal mode but with northerly flow aloft, will need to watch for anything getting caught up in said flow and increasing precipitation chances including a possible front late in the weekend or early next week. && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Wednesday morning FOR Arkansas-Bradley- Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha-Drew- Faulkner-Garland-Grant-Hot Spring-Independence-Jackson-Jefferson- Johnson-Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-Perry- Pike-Polk-Pope-Prairie-Pulaski-Saline-Scott-Van Buren-White- Woodruff-Yell. && Aviation...GREEN
Hazardous weather outlook, Jun 8, 3:33 AM CDT, 7 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 333 AM CDT Tue Jun 8 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-090845- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 333 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Persistent showers and thunderstorms are expected across the southern portion of the state Tuesday. Heavy to excessive rainfall will accompany these storms, with additional rainfall accumulations of four to five inches possible, and some locally greater amounts. Given a very saturated soil surface from prior rainfall over the last few days, flash flooding will be likely where heavy rainfall occurs as will not take much rain for runoff to begin. Due to the magnitude of rainfall anticipated and the potential for locally greater amounts, flash flooding may be considerable in nature at times. Please be sure to heed local guidance on road closures due to high water. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Rain chances will continue into Wednesday as the slow moving upper system finally begins to pull out. Another inch of rain can not be ruled out over central and eastern sections of the state, mainly early in the day, A weather pattern more typical of summer is expected to develop late Wednesday with a large upper level ridge of high pressure developing over the nations mid section. This pattern will result in chances of showers and thunderstorms during mainly the afternoon through early evening hours. An occasional strong storm can not be discounted but organized severe weather is not likely. Concerning temperatures, highs are expected to top out in the upper 80s to lower 90s through the period. With the soil being saturated and lots of standing water likely, very muggy conditions are expected as well. .Spotter Information Statement... Spotter Activation May Be Needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232/56
In the hours before
Local storm report, Jun 8, 6:49 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
649 AM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM FLASH FLOOD MCGEHEE 33.63N 91.39W
06/08/2021 DESHA AR LAW ENFORCEMENT
DESHA COUNTY SHERIFF'S DEPARTMENT REPORTS WATER OVER
ROADS AROUND MCGEHEE. ADDITIONALLY, SEVERAL COUNTY ROADS
WERE INUNDATED BY WATER.
&&
EVENT NUMBER LZK2100665
232Local storm report, Jun 8, 8:47 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
847 AM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 SSW CUMMINS 34.05N 91.58W
06/07/2021 LINCOLN AR TRAINED SPOTTER
SEVERAL TREE LIMBS DOWN IN THE AREA. A PORTION OF THE
CHAPEL ROOF WAS DAMAGED.
&&
EVENT NUMBER LZK2100666
234Local storm report, Jun 8, 8:50 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 AM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD VARNER 34.04N 91.62W
06/08/2021 LINCOLN AR TRAINED SPOTTER
NUMEROUS AREAS COVERED BY WATER WITH SEVERAL ROADWAYS
FLOODED IN THE AREA NEAR HIGHWAY 388.
&&
EVENT NUMBER LZK2100667
67Local storm report, Jun 8, 9:05 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
905 AM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 1 N YORKTOWN 34.03N 91.82W
06/08/2021 LINCOLN AR DEPT OF HIGHWAYS
A PORTION OF US HIGHWAY 425 HAS BEEN CLOSED DUE TO HIGH
WATER.
&&
EVENT NUMBER LZK2100668
67Local storm report, Jun 8, 9:47 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
947 AM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD 1 SSE TIMBER RIDGE 34.73N 92.41W
06/08/2021 PULASKI AR PUBLIC
LOCAL CREEK FLOODED OUTSIDE ITS BANKS.
&&
EVENT NUMBER LZK2100669
234Local storm report, Jun 8, 10:02 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1002 AM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 2 WNW EBB 34.34N 92.36W
06/08/2021 GRANT AR DEPT OF HIGHWAYS
A SECTION OF HIGHWAY 46 IS CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER LZK2100670
67The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:02 PM CDT | Special Weather Statement | LZK | Independence, Jackson, Woodruff | 43 min |
| Jun 8, 3:13 AM CDT | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 4 more | 12 hr |
| Jun 8, 5:47 AM CDT | Flash Flood Warning | LZK | Desha | 3 hr |
| Jun 8, 6:15 AM CDT | Flash Flood Warning | LZK | Arkansas, Grant, Jefferson | 3 hr |
| Jun 8, 7:46 AM CDT | Flash Flood Warning | LZK | Polk | 4 hr |
| Jun 8, 7:53 AM CDT | Flash Flood Warning | LZK | Drew | 5 hr |
| Jun 8, 8:07 AM CDT | Flash Flood Warning | LZK | Arkansas, Grant, Jefferson | 5 hr |
| Jun 8, 8:56 AM CDT | Flash Flood Warning | LZK | Desha | 6 hr |
| Jun 8, 9:03 AM CDT | Flash Flood Warning | LZK | Arkansas, Jefferson, Lincoln | 6 hr |
| Jun 8, 9:42 AM CDT | Flash Flood Warning | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 3 hr |
| Jun 8, 10:14 AM CDT | Flash Flood Warning | LZK | Clark, Garland, Grant, Hot Spring, Montgomery, Pike and 2 more | 3 hr |
| Jun 8, 10:32 AM CDT | Flash Flood Warning | LZK | Arkansas, Lonoke, Prairie | 2 hr |
| Jun 8, 11:42 AM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Drew, Lincoln | 5 hr |
| Jun 8, 11:43 AM CDT | Special Weather Statement | LZK | Lincoln | 32 min |
| Jun 8, 12:03 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew, Lincoln | 23 min |
| Jun 8, 12:10 PM CDT | Flash Flood Warning | LZK | Arkansas, Monroe, Prairie | 5 hr |
| Jun 8, 12:38 PM CDT | Areal Flood Advisory | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 2 hr |
| Jun 8, 12:44 PM CDT | Flash Flood Warning | LZK | Arkansas, Jefferson | 3 hr |
| Jun 8, 12:47 PM CDT | Areal Flood Advisory | LZK | Arkansas, Jefferson, Lonoke, Prairie | 2 hr |
| Jun 8, 12:55 PM CDT | Special Weather Statement | LZK | Cleveland, Grant, Jefferson | 50 min |
| Jun 8, 1:10 PM CDT | Flash Flood Warning | LZK | Calhoun, Clark, Dallas, Ouachita | 99 min |
| Jun 8, 1:19 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Jefferson, Lincoln | 41 min |
| Jun 8, 1:37 PM CDT | Flash Flood Warning | LZK | Cleveland, Lincoln | 3 hr |
| Jun 8, 2:00 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Jefferson, Lincoln | 45 min |
| Jun 8, 2:43 PM CDT | Special Weather Statement | LZK | Desha | 32 min |
| Jun 8, 3:16 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 29 min |
| Jun 8, 3:49 PM CDT | Flash Flood Warning | LZK | Arkansas, Drew, Jefferson, Lincoln | 3 hr |
| Jun 8, 4:06 PM CDT | Areal Flood Advisory | LZK | Desha, Drew | 3 hr |
| Jun 8, 4:32 PM CDT | Special Weather Statement | LZK | Bradley, Calhoun, Ouachita | 28 min |
| Jun 8, 4:37 PM CDT | Areal Flood Warning | LZK | Arkansas, Desha, Drew, Lincoln | 3 hr |
| Jun 8, 4:47 PM CDT | Flash Flood Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 3 hr |
| Jun 8, 4:51 PM CDT | Flash Flood Warning | LZK | Desha, Drew | 3 hr |
| Jun 8, 5:03 PM CDT | Special Weather Statement | LZK | Bradley, Calhoun, Drew, Ouachita | 27 min |
| Jun 8, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Ouachita | 26 min |
| Jun 8, 5:46 PM CDT | Special Weather Statement | LZK | Hot Spring | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.